Format

Send to:

Choose Destination
See comment in PubMed Commons below
Psychiatry Clin Neurosci. 2001 Aug;55(4):423-6.

Severe, isolated thrombocytopenia under polytherapy with carbamazepine and valproate.

Author information

  • 1Ludwig Boltzmann Institute for Research in Epilepsy and Neuromuscular Disorders, Postfach 348, 1180 Vienna, Austria. fij@2hr.hkr.magwien.gu.at

Abstract

It is not known whether polytherapy with carbamazepine (CBZ) and valproate (VPA) increases the risk of thrombocytopenia. A 67-year-old woman with symptomatic epilepsy since age 6 years, classified as Lennox-Gasteau syndrome, developed severe, isolated thrombocytopenia of 5 GIGA/L (normal: 150-360 GIGA/L) after being on CBZ (1200 mg/day) for 15 days and additional VPA (300 mg/day) for 5 days in combination. After discontinuation of CBZ and VPA and two thrombocyte transfusions, the thrombocyte count normalized within 3 days. Because she had been taking VPA for only 5 days in addition to CBZ, it could not be confirmed whether it was CBZ alone or the combination of CBZ and VPA that was responsible for the severe thrombocytopenia.

PMID:
11442896
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk